MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RADIUS, 2.9, MAG-MINI, DISP. BLA; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. FULL RADIUS, 2.9, MAG-MINI, DISP. BLA; SAW, POWERED, AND ACCESSORIES
Model Number 72201509
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/01/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the blade has left some metal flakes into the joint.The joint has been cleaned up.No significant delay or patient injury reported.
 
Additional Manufacturer Narrative
Due to no product return the complaint could not be ultimately confirmed.Definitive conclusions, accurate investigation and evaluation are not possible without product to evaluate.If objective evidence, relevant information or product becomes available to assist with evaluation, the complaint will certainly be revisited.
 
Additional Manufacturer Narrative
One single 72201509 disposable 2.9mm full raduis mini magnetic abrader blade returned.These are sold as a box of six.This product is not intended to be or tested to be sold individually.The complaint stated: "it was reported that the blade has left some metal flakes into the joint.The joint has been cleaned up." the blade is in relatively good condition with exception of small dings on the blade bulb edges and skiving wear bands around the outer surface of the inner blade shaft.The degradation of the surface creates fine light metallic debris.This is a small scale device which is not intended to have excess pressure applied.No root cause related to the manufacture of the device was confirmed.Complaint history search revealed no other complaints for this production lot.

Brand Name
FULL RADIUS, 2.9, MAG-MINI, DISP. BLA
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7646409
Report Number1219602-2018-00840
Device Sequence Number13498657
Product Code HAB
UDI-Device Identifier03596010621665
UDI-Public(01)03596010621665(17)200515(10)50664372
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2020
Device Model Number72201509
Device Catalogue Number72201509
Device Lot Number50664372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2018
Initial Date Received by Manufacturer 06/06/2018
Supplement Date Received by Manufacturer07/23/2018
10/09/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date07/24/2018
10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR
Patient Weight60